Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
162 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes lump in armpit and groin after taking sodium valporate?

I am taking sodium valporate for the last two years & I am noticing a lump in my armpit, groin,swelling of tongue on the edges . I got CBC checked a month ago and platelet count is low , wbc is abnormal ? I had fever,headache,chills at that time ? could it be side effect of the drug more serious infection like HIV ?
Tue, 18 Feb 2020
Report Abuse
Internal Medicine Specialist 's  Response
Hello,

I will suggest you to repeat blood counts again and see if its low. Then most probably its because of side effects of valproate. You need to change the valproate to some other drug according to the cause for which you are taking vaplroate regarding HIV, a simple test in GUM clinic for screening purpose will be enough to tell you about your HIV status.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Muhammad Faisal Bacha, Internal Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Lentiviruses


What causes lump in armpit and groin after taking sodium valporate?

Hello, I will suggest you to repeat blood counts again and see if its low. Then most probably its because of side effects of valproate. You need to change the valproate to some other drug according to the cause for which you are taking vaplroate regarding HIV, a simple test in GUM clinic for screening purpose will be enough to tell you about your HIV status. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. Muhammad Faisal Bacha, Internal Medicine Specialist